Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 67, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 13, 2021, 12:15 PM EDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 12:15 PM EDT (16:15 UTC)
- Expired
- Jun 13, 2021, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:10 PM EDT | TSTM WND GST 60 | 5 N Cape Canaveral, FL | USAF WIND TOWER 403 MEASURED A PEAK WIND GUST OF 52KT/60MPH FROM THE WNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WHUS52 KMLB 131615
SMWMLB
AMZ550-552-570-572-131915-
/O.NEW.KMLB.MA.W.0067.210613T1615Z-210613T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1215 PM EDT Sun Jun 13 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 315 PM EDT.
* At 1211 PM EDT, a strong thunderstorm was located over Ormond
Beach, moving southeast at 15 knots. Additional lightning storms
will move east to southeast and offshore the Volusia and north
Brevard coasts through 3 pm.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Ormond Beach, Daytona Beach, New Smyrna Beach, Mosquito Lagoon,
Haulover Canal and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2942 8113 2943 8110 2946 8113 2948 8072
2948 8046 2841 8002 2835 8075 2880 8089
2884 8085 2938 8113
TIME...MOT...LOC 1611Z 299DEG 17KT 2928 8110
HAIL...0.00IN
WIND...>34KTS
$$
KellyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 13, 11:13 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 13, 11:13 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1113 AM EDT Sun Jun 13 2021 .UPDATE... An earlier start to convection this morning than yesterday. Scattered showers are currently moving across northern parts of east central Florida, mainly from Orlando northward, moving eastward around 15 to 20 mph. Additional showers and lightning storms have formed north of Tampa along the west coast of Florida, and are moving eastward around 15 mph. These additional showers and storms are expected to move across the local area from northern Osceola county northward through the morning. Current model guidance shows 2 potential rounds of convection today. The first round will be this morning, mainly impacting areas from northern Brevard and northern Osceola northward as the upper-level trough digs south and the stationary boundary slowly moves closer to the Space Coast. The second round is expected in the afternoon and will persist through early evening, mainly impacting the coast and across the north as collisions between outflow boundaries from previous storms and the sea breeze occur. Timing of convection this afternoon may be a little tricky, but for now the model guidance is indicating from 2 PM to 8 PM will be the likeliest times for storms. Forecast soundings show PW values of 1.8-2.0 inches, with a fairly moist mid layer across the north, and lower PW values (1.5-1.7 inches) and a fairly dry mid layer across the south, further indicating the main areas for convection will be across the north today. Main impacts from storms today will be heavy rain, frequent cloud- to- ground lightning, gusty winds up to 45 mph, and small hail. Another warm day for east central Florida with afternoon highs in the low 90s under partly to mostly cloudy skies. Overnight lows will be in the low to mid 70s under mostly cloudy skies. && .Aviation... Scattered showers and lightning storms this morning, mainly from MCO northward. Included a Tempo group starting 14/16Z for 3SM TSRA first starting at KLEE and then moving eastward through time. Brief MVFR ceilings this morning as a broad cu deck is filtering down from the north, mainly from TIX northward. Winds today will be SW 5-10 KT, with a sea breeze developing late across coastal terminals before veering once again to the SW around 5 KT overnight. A second round of showers and storms expected this afternoon, starting around 18Z. Included Tempo groups around 22Z for 3SM TSRA for all TAF sites. VFR conditions outside of convection. && .Marine... Scattered showers this morning, mainly from Brevard northward as the upper-level trough digs south and the stationary boundary slowly moves closer to the Space Coast. Current buoy 41009 observations show seas are 2 ft with winds around 12KT. Another round of showers and storms are expected this afternoon, with cell movement from the west, moving eastward around 15-20KT. Winds will be S/SW around 10 KT this morning before backing to S/SSE around 12 KT from Brevard southward as the sea breeze develops this afternoon. Winds will then veer back to S/SW overnight and decrease to around 10KT. Seas are expected to remain 2-3ft through today and overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 72 89 72 / 60 40 70 30 MCO 92 74 90 73 / 70 30 70 30 MLB 93 74 90 74 / 50 40 70 30 VRB 94 73 91 73 / 40 30 70 30 LEE 90 75 87 75 / 60 30 70 30 SFB 92 74 90 74 / 70 40 70 30 ORL 92 76 90 75 / 70 30 70 30 FPR 94 72 91 73 / 40 20 70 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Kelly
Hazardous weather outlook, Jun 13, 11:00 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1100 AM EDT Sun Jun 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132000- Flagler Beach to Volusia-Brevard County Line 0-20 nm- Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola-Indian River- Okeechobee-St. Lucie-Martin-Coastal Volusia-Southern Lake-Northern Brevard- 1100 AM EDT Sun Jun 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An earlier start to scattered lightning storms today as they move East around 20 mph across east central Florida from late this morning through the afternoon. The primary threats in the stronger storms will be gusty winds up to 50 mph, frequent lightning strikes and heavy rain. If threatening weather approaches or thunder is heard, seek shelter in an enclosed building or automobile. Picnic shelters and porches offer no protection from the dangers of lightning. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 2 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. Flooding is also possible over areas where training of thunderstorms occur. .EXCESSIVE HEAT IMPACT... Peak heat index values between 102 and 104 degrees is forecast over much of east central Florida. Remember to drink plenty of water and take frequent breaks from spending time outside for prolonged periods of time. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered-to-numerous thunderstorms are forecast each afternoon and early evening, with the activity increasing in coverage today into early next week. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will also continue. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate is needed. SK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:37 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Jun 13, 1:04 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Jun 13, 1:21 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 24 min |
| Jun 13, 1:36 PM EDT | Special Weather Statement | MLB | Seminole | 54 min |
| Jun 13, 1:41 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 11 min |
| Jun 13, 1:51 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jun 13, 2:17 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 43 min |
| Jun 13, 2:24 PM EDT | Special Marine Warning | MLB | 81 min | |
| Jun 13, 2:35 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 40 min |
| Jun 13, 3:44 PM EDT | Special Weather Statement | MLB | Flagler | 46 min |
| Jun 13, 3:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 13, 4:00 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 13, 4:26 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jun 13, 4:37 PM EDT | Special Marine Warning | MLB | 53 min | |
| Jun 13, 5:02 PM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Jun 13, 5:18 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 42 min |
| Jun 13, 5:23 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 112 min |
| Jun 13, 5:33 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jun 13, 7:19 PM EDT | Special Marine Warning | MLB | 31 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.